Missed Atipla Pill For 72 Hours -VERY nervous
Mar 17, 2012
I've was diagnosed June 2009 and began treatment in Jan 2010. Shortly after 3 months on Atripla, I was undetectable. That first couple of months, I missed a pill here or there within a couple of hours of each other, but then got on a good system and have been very consistent with taking my pills.
I am on vacation right now and somehow completely forgot to pack my Atripla with me. By the time I can get my hands on new pills (later tonight), a little over 72 hours will have passed. I'm very nervous right now and am wondering what risk of resistance or an increase in my VL I could be in due to this. What other risks could this pose, if any and how long would it take to know that I'm okay again?
I've seen some other posts about missing pills, but nothing where it was for this long of a period so I'm really nervous.
In case it matter, the past 12 months of lab results: Jan 2011 -> VL = UD, CD4 = 557, CD4% = 37% Jul 2011 -> VL = UD, CD4 = 554, CD4% = 38% Oct 2011 -> VL = UD, CD4 = 574, CD4% = 37% Feb 2012 -> VL = UD, CD4 = 714, CD4% = 45% I'm 30 years old, have no other STDs, and am what one would consider a healthy individual (pretty active, no smoking, no drugs, but I do drink).
Please help let me know what I should do. I couldn't get a hold of my doctor in time so I'm just very very nervous.
Thank you for your time.
Response from Dr. Young
Hello and thanks for posting.
Stress not. While missing doses is not ideal, if your virus is currently suppressed, the risk of developing drug resistance over this single event is very low. Indeed, one study suggests that missing two days a week on a regular basis has low risk of treatment failure or drug resistance.
Hope that helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.